Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 9, NWS Houston/Galveston, TX

January 9, 2012Brazoria County, Galveston County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jan 9, 2012, 12:27 PM CST for Brazoria County, Galveston County, Texas. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2012, 12:27 PM CST (18:27 UTC)
Expired
Jan 9, 2012, 1:15 PM CST
In force
48 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Brazoria County, TX, Galveston County, TX

The radar

The Houston radar (KHGX), 13 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 12:38 PM CSTFUNNEL CLOUDSanta Fe, TX
Jan 9, 12:39 PM CSTTSTM WND DMGSanta Fe, TXTREE DOWN CEMETERY ROAD.
Jan 9, 12:55 PM CSTTSTM WND DMG4 Sse Dickinson, TXTREES AND FENCES DOWN ALONG WESTWOOD LOOP IN LA MARQUE TEXAS. POSSIBLE TORNADO.
Jan 9, 12:55 PM CSTTORNADO 04 Se Dickinson, TXSTORM SURVEY RATED THE DAMAGE FROM A TORNADO AS EF-0. LAW ENFORCEMENT WITNESSED TOUCH DOWN NEAR MALL OF THE MAINLAND IN TEXAS CITY. WINDOWS BLOWN OUT OF VEHICLES IN PARKING LOT. ROOF OF MALL DAMAGED. SEVERAL SHALLOW ROOTED TREES WERE KNOKED OVER IN A NEIGHBORH
Jan 9, 1:00 PM CSTTORNADO4 Se Dickinson, TXLAW ENFORCEMENT WITNESSED TOUCH DOWN NEAR MALL OF THE MAINLAND IN TEXAS CITY. NO REPORTS OF DAMAGE THUS FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS54 KHGX 091827
SVRHGX
TXC039-167-091915-
/O.NEW.KHGX.SV.W.0009.120109T1827Z-120109T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1227 PM CST MON JAN 9 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BRAZORIA COUNTY IN SOUTHEAST TEXAS...
  NORTHWESTERN GALVESTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 115 PM CST

* AT 1226 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SANTA FE...AND
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO TEXAS CITY...SAN LEON...LEAGUE CITY...LA MARQUE...
  KEMAH...DICKINSON...CLEAR LAKE SHORES...BACLIFF AND ALVIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2934 9480 2934 9484 2936 9483 2937 9487
      2933 9489 2931 9532 2944 9533 2951 9517
      2951 9511 2956 9505 2951 9496 2950 9490
      2952 9487 2946 9492 2944 9488 2939 9487
      2937 9482
TIME...MOT...LOC 1827Z 242DEG 16KT 2938 9515

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 10:48 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Jan 9, 10:48 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1048 AM CST MON JAN 9 2012

...ONGOING HEAVY RAINFALL...FLOODING AND SEVERE WEATHER EVENT...

.DISCUSSION...
FRONTAL BOUNDARY FROM LUFKIN TO BRENHAM HAS BEEN THE MAIN FOCUS
FOR WIDESPREAD TSRA. FRONT HAS BEGUN TO SAG SOUTH AND WITH STORMS
MOVING THROUGH THE WARM SECTOR ACROSS THE S HALF OF THE
CWA...FRONT SHOULD CONTINUE TO SAG. DRY SLOT NOTED ON WATER VAPOR
IMAGERY LOOKS TO BE PUNCHING IN FROM THE WEST. REGIONAL RADAR
SHOWS BACK EDGE OF PRECIP FROM KBWD TO KSAT IN C TX THROUGH S TX.
LOOKS LIKE TSRA WILL CONTINUE UNTIL DRY SLOT MOVES THROUGH AREA
SOMETIME LATER THIS AFTERNOON AND EVENING. OVERALL LOOKS LIKE
FORECAST IS ON TRACK AND KEEP HIGH POPS AND HEAVY RAINFALL IN THE
FORECAST. ANY FORECAST ADJUSTMENTS WILL BE MADE IN THE AFTERNOON
PACKAGE AS WE GET A BETTER HANDLE ON THE EXACT TIMING OF PRECIP
TRENDS.

THE MAIN CONCERN WILL BE THE TRAINING OF STORMS OVER AREAS THAT
HAVE ALREADY HAD 2-3 INCHES OF RAINFALL. S HARRIS THROUGH
GALVESTON AND CHAMBERS COUNTIES WILL BE THE NEXT THREAT WITH
ONGOING FLOODING FROM WHARTON COUNTY INTO SW HARRIS COUNTY AS
WELL AS MONTGOMERY THROUGH POLK COUNTIES. RUNOFF WILL BE VERY
SLOW TO OCCUR WITH AREA TRAFFIC CAMS SHOWING WIDESPREAD STREET
FLOODING ON HIGHWAYS IN HOUSTON. HOPEFULLY THE RAIN WILL BE
ENDING THIS AFTERNOON IN TIME FOR EVENING RUSH HOUR TRAFFIC BUT
AS SLOW AS THE SYSTEM APPEARS TO BE MOVING...COULD TAKE SEVERAL
HOURS FOR RAINFALL TO END THIS AFTERNOON.

39

&&

.PREV DISCUSSION... /ISSUED 401 AM CST MON JAN 9 2012/

DISCUSSION...
POTENT UPPER LOW NEAR EL PASO WILL CONTINUE SLOWLY PUSHING EWD
TODAY. LARGE SCALE LIFT WILL INCREASE THRU THE DAY AS WILL
SHRA/TSTM COVERAGE WITH FAVORABLE DIFFLUENCE AND MOISTURE IN
PLACE. LOOKS LIKE THE DIFFUSE FRONTAL BOUNDARY HAS MOVED INT0
EXTREME NRN ZONES OVERNIGHT AND WE'VE BEEN SEEING A HANDFULL OF
STORMS WITH WEAK ROTATION OVERNIGHT. THINK THIS WILL PROBABLY BE
THE CASE INTO EARLY AFTN WITH JUST ENOUGH INSTABILITY/HELICITY IN
PLACE. THOUGH CHANCES ARE LOW...CANNOT TOTALLY ELIMINATE CHANCES
OF ISOLATED TORNDOES IN ANY OF THESE STRONGER CELLS. STILL MORE
CONCERNED WITH THE POTENTIAL FOR LOCALIZED HEAVY RAIN. SOME HCOEM
GAGES IN SRN HARRIS COUNTY HAVE RECEIVED 2-3.5" OF RAIN WITH JUST
THE CLUSTER OF STORMS THAT PUSHED THROUGH THERE A FEW HOURS AGO.
LOCALIZED QPF AMOUNTS WILL BE NUDGED UP TO 5". SFC LOW/WAVE IS
FCST TO DEVELOP IN S TX AND MOVE UP INTO SE TX LATER THIS AFTN AND
NE OF THE REGION TONIGHT - LIKELY ENHANCING TRAINING PRECIP ALONG
THE WAVE/FRONTAL BOUNDARY INTERSECTIONS. (WORTH NOTING HOWEVER IS
THE 3KM WRF SHOWING SWD PROGRESS OF THE FRONT THRU THE DAY - AND
WITH NOT BEING AS CONCERNED W/ SFC LOW - ENDING PRECIP LATE IN THE
AFTN). FOR NOW WILL GO WITH THE SLOWER MAJORITY WHICH ENDS PRECIP
FROM SW TO NE DURING THE OVERNIGHT HOURS TONIGHT.

WRAP AROUND CLOUDS SHOULD PERSIST INTO TUESDAY...AND DRY MILD WX
ON WED AS THE SYSTEM PUSHES AWAY FROM TX. FAIRLY STRONG COLD FRONT
SHOULD PUSH THROUGH WED NIGHT BRINGING A CANADIAN AIRMASS INTO THE
AREA. NOT EXPECTING ANY PRECIP WITH THIS FRONT WHICH SHOULD BE
MOISTURE STARVED. MANY INLAND LOCATIONS WILL LIKELY SEE A LIGHT
FREEZE THURS AND FRI NIGHTS.  47

MARINE...
TRICKY FCST GIVEN THE INTERACTION OF THE STREAMER STORMS COMING OFF
THE GULF AND THE SEA FOG TRYING TO STAY IN PLACE. ADDED TO THIS ARE
THE LARGER SCALE WX SYSTEMS APPROACHING FROM THE WEST/NORTH. SO ALL
THIS BEING SAID...THIS SEEMS TO BE COVERED BY THE CURRENT FCSTS. WE
SHOULD SEE STRONG OFFSHORE WINDS DEVELOP LATE TONIGHT/EARLY TUES AS
THE UPPER LEVEL STORM SYSTEM MOVES ACROSS FROM THE WEST. CAUTION OR
ADVISORY FLAGS A GOOD POSSIBILITY TUES/TUES NIGHT. A BIT OF A BREAK
BY WEDS BUT THE PASSAGE OF A STRONG COLD FRONT WEDS NIGHT MAY BRING
WIND SPEEDS BACK UP TO ADVISORY LEVELS ONCE AGAIN. WINDS SHOULD DE-
CREASE THURS NIGHT AS HIGH PRESSURE SETTLES OVER THE AREA. 41

AVIATION...
MESSY FCST AS STRONG WAA COMBINED WITH S/WV ENERGY VIA THE WSW FLOW
HELPS TO GENERATE SOME TSRA THIS MORNING. ALL OF THIS IS AHEAD OF A
MORE QUIET/FOGGY PATTERN THAT WAS IN PLACE BEFORE. QUESTIONS ABOUND
WITH THE UPCOMING 12Z TAF PACKAGE AS MODELS OFFERING UP A COUPLE OF
DIFFERENT SOLUTIONS FOR TODAY. ATTM GOING TO KEEP WITH MOSTLY MVFR/
OCCASIONALLY IFR CIGS TODAY ALONG WITH THE MENTION OF TS THROUGHOUT
THE FCST PERIOD. NO CLEARING/IMPROVEMENT UNTIL TUES AFTN AS PER THE
GOING TRENDS. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      65  45  55  38  64 / 100  80  20   0   0
HOUSTON (IAH)              71  51  59  41  66 / 100  90  20   0   0
GALVESTON (GLS)            70  53  58  47  63 / 100  90  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT 20 TO 60 NM.

&&

DISCUSSION...39
Hazardous weather outlook, Jan 9, 4:18 AM CST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
418 AM CST MON JAN 9 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-101200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
418 AM CST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

EXPECT SHOWERS AND EMBEDDED THUNDERSTORMS TO BECOME WIDESPREAD TODAY
AS A STORM SYSTEM MOVES INTO THE REGION. HEAVY RAINFALL WILL BE
POSSIBLE ACROSS PORTIONS OF THE AREA. AT THIS TIME...AVERAGE
RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED WITH
LOCALIZED 5 INCH AMOUNTS POSSIBLE. CHANCES OF SEVERE WEATHER ARE
FAIRLY LOW AS INSTABILITY WILL BE LIMITED. HOWEVER...WHAT LIMITED
INSTABILITY THERE IS AND WIND FIELDS IN PLACE MAY SUPPORT
SMALL HAIL AND ISOLATED TORNADOES. THIS THREAT WILL PROBABLY BE
HIGHEST DURING THE MORNING HOURS. RAINFALL SHOULD TAPER OFF FROM
SOUTHWEST TO NORTHEAST DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CANADIAN COLD FRONT WILL PUSH THROUGH THE AREA WEDNESDAY NIGHT
AND EARLY THURSDAY MORNING. A LIGHT FREEZE IS POSSIBLE ACROSS
SOME INLAND LOCATIONS THURSDAY AND FRIDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

GMZ330-335-350-355-370-375-101200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
418 AM CST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY SEA FOG WILL REDUCE VISIBILITIES ACROSS THE NEARSHORE
WATERS AND BAYS. THE FOG COULD BE LIMITED DUE TO INCREASING SHOWER
AND THUNDERSTORM COVERAGE THROUGHOUT THE DAY. SOME OF THE STORMS
COULD BE STRONG. A COLD FRONT SHOULD PUSH OFF THE COAST LATER THIS
EVENING PRODUCING MODERATE TO STRONG NORTHWEST WINDS. A SMALL CRAFT
ADVISORY WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG OFFSHORE WINDS ARE EXPECTED TO CONTINUE TUESDAY AND SMALL
CRAFT ADVISORIES WILL STILL BE IN PLACE. ANOTHER STRONGER COLD
FRONT SHOULD PUSH OFF THE COAST LATE WEDNESDAY NIGHT OR THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 9, 9:20 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
920 AM CST MON JAN 9 2012

TXZ210>212-226-227-235-091545-
AUSTIN-COLORADO-FORT BEND-JACKSON-WALLER-WHARTON-
920 AM CST MON JAN 9 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 916 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
EAGLE LAKE TO 5 MILES NORTH OF EL CAMPO TO 13 MILES SOUTHWEST OF EL
CAMPO...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS UP TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NADA...LOUISE...
HUNGERFORD...GARWOOD...EGYPT...WHARTON...SEALY...SAN FELIPE...
PATTISON...ORCHARD...KENDLETON...EL CAMPO...EAGLE LAKE AND BEASLEY.

GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN
ATTRACT LIGHTNING. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY
STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 2988 9599 2951 9589 2922 9607 2894 9653
      2923 9635 2960 9645
TIME...MOT...LOC 1520Z 234DEG 35KT 2957 9633 2929 9626
          2907 9639
Local storm report, Jan 9, 9:43 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
943 AM CST MON JAN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             2 N RICHMOND            29.61N 95.76W
01/09/2012  E0.75 INCH       FORT BEND          TX   TRAINED SPOTTER

            PENNY SIZE HAIL AT BELLAIRE AND HWY 99 NORTH OF RICHMOND

&&

OVERPECK
Local storm report, Jan 9, 9:51 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
951 AM CST MON JAN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     HAIL             2 SE KATY               29.78N 95.80W
01/09/2012  E0.88 INCH       HARRIS             TX   PUBLIC

            NICKEL SIZE HAIL AT HWY 99 AND FRY ROAD

&&

OVERPECK
Local storm report, Jan 9, 9:54 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
954 AM CST MON JAN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND GST     3 NE HILSHIRE VILLAGE   29.82N 95.45W
01/09/2012  E60 MPH          HARRIS             TX   TRAINED SPOTTER

            60 MPH WIND GUST AT HCFCD AT HWY 290 AND LOOP 610.

&&

OVERPECK
Special weather statement, Jan 9, 10:46 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1046 AM CST MON JAN 9 2012

TXZ200-213-091730-
HARRIS-LIBERTY-
1046 AM CST MON JAN 9 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1039 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BARRETT...MOVING NORTHEAST
AT 30 MPH.

FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LIBERTY...KENEFICK...
HARDIN...DAYTON LAKES...DAYTON AND BARRETT.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 2988 9487 2989 9497 2987 9498 2985 9495
      2978 9518 3033 9484 3001 9458
TIME...MOT...LOC 1645Z 218DEG 19KT 2997 9498
Local storm report, Jan 9, 12:09 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1209 PM CST MON JAN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     3 SSE BONNEY            29.27N 95.44W
01/09/2012                   BRAZORIA           TX   EMERGENCY MNGR

            ROOF BLOWN OFF. DEBRIS IN TREES. COUNTY ROAD 49. POSSIBLE
            TORNADO.

1135 AM     TSTM WND DMG     2 SE BONNEY             29.28N 95.44W
01/09/2012                   BRAZORIA           TX   EMERGENCY MNGR

            TWO TRACTOR TRAILERS BLOWN OVER AROUND INTERSECTION OF
            288 AND COUNTY ROAD 48. POSSIBLE TORNADO.

&&

DREILLY

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:44 PM CSTMarine Dense Fog AdvisoryHGX19 hr
Jan 9, 2:20 AM CSTSpecial Weather StatementHGXChambers40 min
Jan 9, 4:40 AM CSTSpecial Weather StatementHGXMadison65 min
Jan 9, 4:58 AM CSTTornado WarningHGXHouston, Madison, San Jacinto, Trinity, Walker47 min
Jan 9, 5:45 AM CSTTornado WarningHGXPolk, San Jacinto, Trinity, Walker44 min
Jan 9, 5:52 AM CSTSpecial Weather StatementHGXMontgomery53 min
Jan 9, 6:02 AM CSTTornado WarningHGXMontgomery58 min
Jan 9, 6:40 AM CSTSpecial Weather StatementHGXAustin, Colorado65 min
Jan 9, 7:17 AM CSTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Waller, Wharton43 min
Jan 9, 7:58 AM CSTSevere Thunderstorm WarningHGXAustin, Fort Bend, Harris, Waller, Wharton62 min
Jan 9, 8:11 AM CSTTornado WarningHGXFort Bend49 min
Jan 9, 8:57 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris63 min
Jan 9, 8:58 AM CSTTornado WarningHGXFort Bend, Harris47 min
Jan 9, 9:20 AM CSTSpecial Weather StatementHGXWharton25 min
Jan 9, 9:28 AM CSTAreal Flood AdvisoryHGXFort Bend, Harris2 hr
Jan 9, 9:35 AM CSTAreal Flood AdvisoryHGXLiberty, Montgomery, Polk, San Jacinto115 min
Jan 9, 9:40 AM CSTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda, Wharton2 hr
Jan 9, 9:49 AM CSTSevere Thunderstorm WarningHGXBrazoria, Matagorda, Wharton41 min
Jan 9, 9:52 AM CSTFlash Flood WarningHGXFort Bend, Harris, Wharton3 hr
Jan 9, 9:58 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Wharton32 min
Jan 9, 10:13 AM CSTAreal Flood AdvisoryHGXHarris, Montgomery, Waller2 hr
Jan 9, 10:17 AM CSTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Harris43 min
Jan 9, 10:21 AM CSTFlash Flood WarningHGXLiberty, Montgomery, Polk, San Jacinto3 hr
Jan 9, 10:25 AM CSTSpecial Marine WarningHGX2 hr
Jan 9, 10:33 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Matagorda, Wharton42 min
Jan 9, 10:37 AM CSTFlash Flood WarningHGXChambers, Harris, Liberty3 hr
Jan 9, 10:46 AM CSTSpecial Weather StatementHGXLiberty44 min
Jan 9, 11:06 AM CSTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris3 hr
Jan 9, 11:11 AM CSTTornado WarningHGXBrazoria, Fort Bend27 min
Jan 9, 11:26 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Harris64 min
Jan 9, 11:35 AM CSTTornado WarningHGXBrazoria, Galveston25 min
Jan 9, 11:54 AM CSTRiver Flood WarningHGXHarris22 hr
Jan 9, 12:16 PM CSTAreal Flood AdvisoryHGXMatagorda119 min
Jan 9, 12:39 PM CSTSpecial Marine WarningHGX66 min
Jan 9, 12:39 PM CSTTornado WarningHGXGalveston36 min
Jan 9, 12:48 PM CSTSpecial Marine WarningHGX117 min
Jan 9, 1:16 PM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston29 min
Jan 9, 1:41 PM CSTSpecial Marine WarningHGX64 min
Jan 9, 2:05 PM CSTSevere Thunderstorm WarningHGXChambers, Galveston25 min
Jan 9, 2:16 PM CSTFlash Flood WarningHGXBrazoria, Chambers, Galveston2 hr
Jan 9, 2:52 PM CSTSpecial Marine WarningHGX83 min
Jan 9, 2:56 PM CSTSmall Craft AdvisoryHGX11 hr
Jan 9, 3:08 PM CSTSpecial Marine WarningHGX67 min
Jan 9, 4:19 PM CSTSpecial Marine WarningHGX56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.